Hail, Eastland
- When
- June 21, 5:07 PM CST
- Where
- Eastland County, 2.07 mi S of Eastland
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.370, -98.820
Supercell thunderstorms developed in the afternoon hours along a dryline in the western portions of north Texas as a strong upper trough moved through the region. Hail was initially the severe weather threat, but these storms quickly formed into a line of thunderstorms with embedded bow echoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Supercell thunderstorms developed in the afternoon hours along a dryline in the western portions of north Texas as a strong upper trough moved through the region. Hail was initially the severe weather threat, but these storms quickly formed into a line of thunderstorms with embedded bow echoes. Winds up to 70 MPH were reported and many locations were hit by these high winds. Areas near Hamilton experienced the highest wind speeds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 21, 2:34 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 334 PM CDT TUE JUN 21 2011 .DISCUSSION... IMPRESSIVE LATE JUNE UPPER LEVEL TROUGH CONTINUES TO PROVIDE ACTIVE CONVECTIVE WEATHER FROM THE OHIO AND MISSISSIPPI VALLEYS SOUTHWESTWARD INTO TEXAS AS IT TREKS EAST ACROSS THE CENTRAL U.S. AT THE SURFACE A QUASI-STATIONARY FRONT STRETCHES FROM THE RED RIVER SOUTH OF ARDMORE OK SOUTHWESTWARD ACROSS THE FAR NORTHWESTERN COUNTIES...AND INTO WEST TEXAS NEAR BIG SPRING AND MIDLAND. SOUTH OF THIS FEATURE A WEAK PRE-FRONTAL TROUGH APPEARS TO BE LOCATED FROM MCKINNEY TO THE DALLAS-FORT WORTH AREA TO NEAR COMANCHE. AND FINALLY THE REMNANTS OF AN OUTFLOW BOUNDARY RESTS OVER THE SOUTHEASTERN COUNTIES FROM CARTHAGE IN SHV CWA TO PALESTINE...BECOMING LESS DISCERNIBLE FURTHER WEST. THE PRESENCE OF GOOD INSTABILITY...EFFECTIVE RECOVERY FOLLOWING MORNING THUNDERSTORM ACTIVITY...AND MULTIPLE WEAK SURFACE BOUNDARIES LOOKS TO BE ENOUGH TO ALLOW FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. UPPER LEVEL SUPPORT IS WEAKER COMPARED TO LAST NIGHT SO DO NOT EXPECT QUITE THE COVERAGE OR INTENSITY THIS EVENING. HOWEVER WITH FORECAST ML CAPES IN THE 2000-3000 J/KG RANGE AND HELICITY MORE THAN RESPECTABLE STILL EXPECT A FEW STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. WITH THE ATMOSPHERE MOST UNSTABLE OVER THE SOUTHERN HALF OF THE AREA THE BEST CHANCE FOR SEVERE STORMS SHOULD OCCUR SOUTH OF INTERSTATE 20 LATE AFTERNOON THROUGH LATE THIS EVENING. EXPECT SHOWERS AND STORMS TO DIMINISH LATE TONIGHT AND EARLY TOMORROW MORNING ONCE AGAIN. MODELS THEN DIFFER SOME FOR TOMORROW AFTERNOON. GFS SHIFTS THUNDERSTORMS FOCUS EVEN FURTHER SOUTH AND EAST WHILE NAM HINTS STRONGLY AT DEVELOPMENT FURTHER N ALONG THE FRONT. FOR NOW WILL SHOW 20-30 PERCENT POPS FOR TOMORROW AFTERNOON AND EVENING AS IT LOOKS LIKE PLENTY OF MOISTURE AND INSTABILITY WILL AGAIN BE IN PLACE...AND WEAK SHORTWAVE PASSES OVERHEAD AS UPPER FLOW BECOMES MORE NORTHWESTERLY. SIMILAR SCENARIO IS PAINTED BY MODEL GUIDANCE FOR THURSDAY WITH FOCUS MORE OVER NORTHEASTERN COUNTIES...POPS ARE ALIGNED ACCORDINGLY. UPPER RIDGE BUILDS BACK IN LATE FRIDAY THROUGH THE WEEKEND BRINGING AN END TO SIGNIFICANT RAIN CHANCES IN THE EXTENDED FORECAST RANGE. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 96 77 98 76 / 50 20 20 20 10 WACO, TX 73 96 75 98 75 / 50 30 20 20 0 PARIS, TX 70 94 73 94 72 / 50 20 20 20 30 DENTON, TX 72 96 74 97 75 / 40 20 20 10 10 MCKINNEY, TX 72 94 74 97 73 / 50 20 20 20 10 DALLAS, TX 74 95 77 98 77 / 50 20 20 20 10 TERRELL, TX 72 94 74 98 74 / 50 20 20 20 10 CORSICANA, TX 72 93 75 99 74 / 50 30 20 20 5 TEMPLE, TX 73 96 73 97 73 / 40 40 30 20 0 MINERAL WELLS, TX 71 95 75 98 72 / 40 20 20 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 309 PM CDT TUE JUN 21 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 309 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF NORTH TEXAS THROUGH TONIGHT WITH THE BEST CHANCES GENERALLY SOUTH OF INTERSTATE 20. SOME STORMS WILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS WEDNESDAY WITH THE BEST CHANCES ACROSS THE SOUTHEAST HALF OF THE REGION. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTION OF NORTH TEXAS WEDNESDAY NIGHT THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS MUCH OF NORTH TEXAS THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT TUE JUN 21 2011
TXZ129-212245-
EASTLAND TX-
515 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL EASTLAND COUNTY
AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTH OF CISCO...MOVING EAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GORMAN.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3240 9878 3220 9866 3218 9870 3209 9896
3225 9906
TIME...MOT...LOC 2215Z 257DEG 8KT 3221 9892
92The Dyess AFB radar (KDYX), 45 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
21 thunderstorm wind, 9 hail, 1 lightning. Local standard time, as filed.
A house suffered roof damage west of Goldthwaite.
A 71 MPH wind gust was measured at the Comanche Airport (KMKN).
Large tree limbs were snapped off trees in Hamilton.
A steeple was blown off a church about 2 miles west of Rhome.
Numerous shingles were blown off residential roofs.
Numerous trees were blown down in Newark.
Large tree limbs were snapped off trees in Saginaw.
A 60 mph wind gust was recorded at Alliance Airport (KAFW).
Large trees were blown down in the Westworth Village area of Ft. Worth.
A 58 MPH wind gust was measured at the Weather Forecast Office.
Thunderstorm wind gusts were estimated to be 60 MPH in Meridian.
Three telephone posts were snapped at their bases near the intersection of Mid Cities Blvd and Holiday Ln in North Richland Hills.
Quarter sized hail fell along Interstate 45 near mile marker 229.
Penny sized hail fell near the intersection of Highway 114 and Highway 161 in northwest Dallas.
A roof was blown off a house near Lake Whitney.
Large trees and power lines were blown down due to strong thunderstorm winds in McGregor.
Large trees and power lines were blown down near the intersection of County Road 1240 and County Road 1256.
A 58 MPH wind gust was measured at Arlington Airport (KGKY).
Trees and tree limbs were blown down due to strong thunderstorm winds in Waco.
A large metal shed suffered extensive damage due to strong thunderstorm winds.
Several large trees were blown down in Corsicana.
A lightning strike ignited a house fire in Prosper.
Several large trees were blown down in West Tawakoni.
Numerous trees were blown down in Montalba due to strong thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322652, 322653, 322655, 322656, 322657, 322667, 322658, 322659, 322660, 322662, 322661, 322663, 322664, 322665, 322666, 322668, 322669, 322670, 322671, 322672, 322673, 322674, 322675, 322676, 322677, 323725, 322678, 322679, 322680, 322681, 322682.